MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Catalog Number 121610
Medical Device Problem Codes Difficult to Remove (1528); Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Expiry date: 06/2021.
 
Event or Problem Description
It was reported that during a biopsy procedure, after the first sample pass, the device allegedly failed to obtain a tissue sample.It was further reported that the tissue was allegedly caught between the stylet and cannula, making it difficult to remove from the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Investigation summary: one monopty needle was returned for evaluation.The device was able to prime, fire, and obtain samples without issue; therefore, the investigation is unconfirmed for failure to obtain samples.Although there were no issues removing the needle during functional testing, the conditions of use could not be recreated; therefore, the investigation for difficult to remove the needle from the patient is inconclusive.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review:a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7980930
Report Number2020394-2018-01918
Device Sequence Number19170678
Product Code KNW
UDI-Device Identifier00801741084607
UDI-Public(01)00801741084607
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121610
Device Lot NumberRECT0592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer12/15/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1